Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 168, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Aug 15, 2021, 3:47 AM CDT for Coke County, Runnels County, Tom Green County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 3:47 AM CDT (08:47 UTC)
- Expired
- Aug 15, 2021, 4:08 AM CDT
- In force
- 21 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Coke County, TX, Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 55 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WUUS54 KSJT 150847
SVRSJT
TXC081-399-451-150930-
/O.NEW.KSJT.SV.W.0168.210815T0847Z-210815T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
347 AM CDT Sun Aug 15 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southeastern Coke County in west central Texas...
Northeastern Tom Green County in west central Texas...
West central Runnels County in west central Texas...
* Until 430 AM CDT.
* At 346 AM CDT, a severe thunderstorm was located over Maverick,
moving southwest at 5 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Maverick, Bronte and Tennyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3192 10019 3174 10006 3159 10027 3188 10044
TIME...MOT...LOC 0846Z 060DEG 6KT 3179 10020
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
PO2 follow-up statements
815 WWUS54 KSJT 150902 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 402 AM CDT Sun Aug 15 2021 TXC081-399-451-150930- /O.CON.KSJT.SV.W.0168.000000T0000Z-210815T0930Z/ Coke TX-Tom Green TX-Runnels TX- 402 AM CDT Sun Aug 15 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SOUTHEASTERN COKE...NORTHEASTERN TOM GREEN AND WEST CENTRAL RUNNELS COUNTIES... At 400 AM CDT, a severe thunderstorm was located near Maverick, and is nearly stationary. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Maverick, Bronte and Tennyson. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3192 10019 3174 10006 3159 10027 3188 10044 TIME...MOT...LOC 0900Z 060DEG 6KT 3178 10022 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ PO
923
WWUS54 KSJT 150908
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
408 AM CDT Sun Aug 15 2021
TXC081-399-451-150917-
/O.CAN.KSJT.SV.W.0168.000000T0000Z-210815T0930Z/
Coke TX-Tom Green TX-Runnels TX-
408 AM CDT Sun Aug 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COKE...
NORTHEASTERN TOM GREEN AND WEST CENTRAL RUNNELS COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3192 10019 3174 10006 3159 10027 3188 10044
TIME...MOT...LOC 0906Z 060DEG 6KT 3177 10023
$$
POWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:51 AM CDT, 56 minutes earlier.
Area forecast discussion, Aug 15, 2:51 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 251 AM CDT Sun Aug 15 2021 ...New SHORT TERM... .SHORT TERM... (Today and tonight) Issued at 250 AM CDT Sun Aug 15 2021 A minor upper level disturbance will provide just enough support for scattered rain showers and thunderstorms this morning. As the ridge continues to break down, expect this type of activity to continue through this afternoon and into the evening. For tonight, much of the model guidance shows this activity largely dissipating. Otherwise, expect lower temperatures in the middle 80s to lower 90s due to the increase in cloud cover. Tonight's low temperatures will settle into the upper 60s to lower 70s. && .LONG TERM... (Monday through Saturday) Issued at 233 AM CDT Sun Aug 15 2021 Monday, wind flow will be pretty weak at all levels, but generally out of the south to southeast at the surface and low levels with decent precipitable water values of around 1.3-1.5 inches. The capping inversion will likely break in the afternoon, allowing for isolated to scattered showers/thunderstorms in the afternoon and evening, with highest chances south of I-20. Some strengthening of the 850 mb thermal ridge should bring some warming, with highs Monday in the low 90s. An upper level trough is projected to move down into the TX Panhandle Tuesday, and move into North and Central TX Tuesday evening. The trough will bring good lift and also bring higher moisture into the region, with precipitable water values rising to 1.7-2.0 inches. The enhanced lift will combine with the moisture and instability (ML CAPE of above 1000 J/KG) to likely bring scattered to numerous showers and storms across the region Tuesday and Tuesday evening. With the increase in cloud cover, expect slightly cooler highs in the 87-93 degree range. Although the aforementioned trough will likely weaken by Wednesday, it may still be lingering in the region and provide enough lift to help break the capping inversion in the afternoon, resulting in isolated to scattered showers/storms in the afternoon and evening. A little more sunshine could help bring some warming Wednesday, with highs in the 88-95 degree range. The high precipitable water values of 1.6-1.9 inches continue on Thursday and Friday, but rain chances will be less due to an increase in subsidence. Desipite this, some isolated storms could develop in the afternoon once again both days. Meanwhile, more sunshine and a warming 850 mb thermal ridge will bring additional warming with highs in the 91-97 degree range Thursday, and 93-98 degree range Friday. Locally heavy rainfall will be possible with any showers/storms during the long-term, especially Tuesday through Friday due to the very high moisture content and slow shower/storm movement at times. Areas that see repeated heavy rains could see an increased flooding threat this week. Look for a decrease in rain chances Saturday as the upper level ridge over the region strengthens. Highs are forecast to be in the 91-98 degree range. && .AVIATION... (06Z TAFS) Issued at 1225 AM CDT Sun Aug 15 2021 VFR conditions should prevail through the TAF period. However, we may see some scattered thunderstorms develop late on Sunday morning. Afterwards, some isolated pockets of rain are possible through Sunday evening. && .PRELIMINARY POINT TEMPS/POPS... Abilene 90 70 92 71 / 30 10 30 20 San Angelo 90 69 92 70 / 40 20 40 20 Junction 89 70 92 71 / 50 20 50 20 Brownwood 90 70 92 71 / 40 20 30 10 Sweetwater 89 69 91 70 / 30 10 30 20 Ozona 86 69 90 69 / 40 20 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...41 LONG TERM....SJH AVIATION...41
Hazardous weather outlook, Aug 14, 2:53 PM CDT, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 253 PM CDT Sat Aug 14 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 253 PM CDT Sat Aug 14 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon through tonight. Storms will be capable of producing locally heavy rainfall and occasional lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday through Tuesday. These storms will be capable of producing locally heavy rainfall, gusty winds, and occasional lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 15, 3:34 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
334 AM CDT Sun Aug 15 2021
TXZ065-066-072-150915-
Runnels TX-Tom Green TX-Coke TX-
334 AM CDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of southeastern Coke,
northeastern Tom Green and west central Runnels Counties through 415
AM CDT...
At 334 AM CDT, Doppler radar was tracking a strong thunderstorm near
Maverick. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maverick, Bronte, Norton and Tennyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3193 10015 3174 10005 3159 10027 3188 10044
TIME...MOT...LOC 0834Z 063DEG 4KT 3179 10018
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SJHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:34 AM CDT | Special Weather Statement | SJT | Runnels | 41 min |
| Aug 15, 6:37 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 2 hr |
| Aug 15, 7:16 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 119 min |
| Aug 15, 9:08 AM CDT | Areal Flood Advisory | SJT | Menard, Schleicher, Sutton | 112 min |
| Aug 15, 5:42 PM CDT | Special Weather Statement | SJT | Coleman | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.